Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 3, 2024, 4:52 PM EDT for 5 counties in North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2024, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 3, 2024, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:30 PM EDT | FLASH FLOOD | 3 Ne Chapel Hill, NC | Street flooding at Highway 15-501 and I-40, as well as several other locations. |
| Aug 3, 6:00 PM EDT | FLASH FLOOD | 3 S Raleigh, NC | Corrects previous flash flood report from 3 S Raleigh. Flooding in downtown Raleigh near Union Station and West Street. |
| Aug 3, 6:00 PM EDT | FLASH FLOOD | 3 S Raleigh, NC | Flooding in downtown Raleigh near Union Station and Union Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
956
WGUS52 KRAH 032052
FFWRAH
NCC037-063-077-135-183-040000-
/O.NEW.KRAH.FF.W.0028.240803T2052Z-240804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
452 PM EDT Sat Aug 3 2024
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northeastern Chatham County in central North Carolina...
Durham County in central North Carolina...
Southwestern Granville County in central North Carolina...
Southeastern Orange County in central North Carolina...
Northwestern Wake County in central North Carolina...
* Until 800 PM EDT.
* At 452 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Creedmoor, Wake Forest,
Carrboro, Butner, RDU International, Apex, Holly Springs,
Morrisville, Research Triangle, Bethesda, William B Umstead State
Park, Parkwood, Carpenter, Gorman, Rollingview Marina and Falls
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 7875 3614 7857 3610 7854 3608 7854
3603 7855 3602 7855 3600 7850 3587 7855
3575 7862 3569 7875 3565 7904 3579 7913
3582 7915 3609 7895
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PWB2 follow-up statements
648
WGUS72 KRAH 032211
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
611 PM EDT Sat Aug 3 2024
NCC037-063-077-135-183-040000-
/O.CON.KRAH.FF.W.0028.000000T0000Z-240804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-Durham NC-Granville NC-Orange NC-Wake NC-
611 PM EDT Sat Aug 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR NORTHEASTERN CHATHAM, DURHAM, SOUTHWESTERN GRANVILLE,
SOUTHEASTERN ORANGE AND NORTHWESTERN WAKE COUNTIES...
At 611 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring in portions of
Raleigh near Union Station and West Street.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Creedmoor, Wake Forest,
Carrboro, Butner, RDU International, Apex, Holly Springs,
Morrisville, Research Triangle, Bethesda, William B Umstead State
Park, Parkwood, Carpenter, Gorman, Rollingview Marina and Falls
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 7875 3614 7857 3610 7854 3608 7854
3603 7855 3602 7855 3600 7850 3587 7855
3575 7862 3569 7875 3565 7904 3579 7913
3582 7915 3609 7895
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Leins755
WGUS72 KRAH 032351
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
751 PM EDT Sat Aug 3 2024
NCC037-063-077-135-183-040001-
/O.EXP.KRAH.FF.W.0028.000000T0000Z-240804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-Durham NC-Granville NC-Orange NC-Wake NC-
751 PM EDT Sat Aug 3 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR
NORTHEASTERN CHATHAM, DURHAM, SOUTHWESTERN GRANVILLE, SOUTHEASTERN
ORANGE AND NORTHWESTERN WAKE COUNTIES...
Flood waters have receded and the heavy rain has ended. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for a portion of
central North Carolina.
&&
LAT...LON 3613 7875 3614 7857 3610 7854 3608 7854
3603 7855 3602 7855 3600 7850 3587 7855
3575 7862 3569 7875 3565 7904 3579 7913
3582 7915 3609 7895
$$
LeinsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:40 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 3, 3:40 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 340 PM EDT Sat Aug 3 2024 .SYNOPSIS... A weak surface front will dissipate over the mountains this evening. Tropical Depression Four is expected to affect Florida throughout the weekend, then strengthen as it tracks slowly northeast just off the Georgia and South Carolina coast through Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 333 PM Saturday... ...A Flash Flood Watch is in effect for all of central NC until 12 AM Sunday... ...A Severe Thunderstorm Watch is in effect for those along and west of US-1 until 9 PM tonight... As expected, a broken line of thunderstorms has developed along a sfc trough extending from Anson county northeast through Person county. Additional convection along outflow via sea breeze convection has pushed up into the southern Coastal Plain. A few storms have demonstrated quite explosive updrafts and consequently strong damaging downdrafts at the sfc. Additionally, some stronger storms have shown periods of organization/mid-level rotation. Additional organization appears likely for stronger storms this afternoon and evening (HREF helicity swaths peak over the Piedmont) as the main line progresses east through the remainder of central NC. While rotation will likely be notable on radar in some storms the rest of today, weak low-level flow and a lack of backing winds near the sfc should preclude any tornado threat. However, any stronger organized storm will be capable of continued damaging wind gusts especially over the area between the Triad and the Triangle where DCAPE is >1000 J/kg. While flash flooding has yet to occur with today's convection, additional south to north training of cells appear likely through this evening. Thus, will maintain the Flood Watch through midnight tonight. The initial wave of convection will push east of our area through later this evening. However, additional convection will likely blossom across the western/southern areas later tonight and possibly into the overnight period as additional mid-level perturbations swing east. Thus, the flooding potential will persist through midnight tonight. Overnight lows will dip into the lower 70s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 205 PM Saturday... Upper level trough will continue to progress east across the Mid- Atlantic region Sunday and shift off the coast by Monday. At the surface a frontal boundary will slowly move off the foothills and into Central NC by Sunday afternoon/evening. This will generate some lift across the area and combined with ML low level CAPE ranging from 1000-1500J/kg some showers and storms are expected to develop. But, looking at shear model guidance there is very limited shear in the afternoon, thus only general thunderstorms are expected to develop across the region. Best chance is expected to be south and east of the Triad, but a few pop up storms cant be ruled out. As the frontal boundary moves southeast late Sunday night PoPs are expected to diminish from NE to SE overnight. There is a Marginal Risk for excessive rainfall for areas south and east if the Triangle. Temperatures will range from the mid to upper 80s for highs and low in the lows in the 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 400 PM Friday... ...Tropical Depression 4 is expected to become Tropical Storm Debby and may bring a mid-week risk of heavy rain to central NC, especially along and east of US 1... While the Tropical Cycle is expected to make landfall along the Big Bend in northern Florida early Monday morning, a frontal boundary tied to an upper level trough will be trying to push across the Mid- Atlantic region. Mostly dry conditions are expected across much of the Piedmont Monday but moisture along the coast is expected to slowly creep into the region afternoon resulting in afternoon showers and storms especially in the Sandhills and Coastal Plains. With ample tropical moisture moving into the region from the south, heavy downpours will be the main hazard as WPC has the SE portions of the CWA in a Marginal Risk for excessive rainfall and far southeastern areas (closer to the coast) in a slight risk for excessive rainfall and flash flooding. By Tuesday morning the cyclone is forecast to be shifting off the FL/GA coast and will be interacting still with the upper level trough to the north and Bermuda high to the east and another high pressure system centered over the four corners region expanding into the lower MS region. These features keep the cyclone from make any forward motion progress Tuesday and Wednesday. But as little progress is made, portions of Central NC is expected to begin seeing some impacts from the cyclone especially in the southern and eastern portions of NC. Have PoPs increasing through the day Wednesday with higher pops in the SE and lower in the NW Piedmont region. Uncertainty remains from mid to late week some models track have it slowly moving inland over SC then moving north over Central NC bringing multiple days of rainfall and convection across the region. More details can be found at hurricanes.gov for the cyclones long range forecast and key messages. Kept temperatures with highs in the mid-upper 80 and low in the 70s, with the week ending cooler with lows possibly in the mid/upper 60s after the system finally clears the region. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 123 PM Saturday... 24 hour TAF period: Periods of sub-VFR conditions and gusty winds are likely this afternoon and evening as convection moves across central NC. Additional showers and storms may be possible into the overnight period especially near KFAY. Otherwise, MVFR/IFR stratus is likely to blossom across all of central NC early Sunday morning and persist through mid morning. Additional showers and storms will then be possible Sunday afternoon, mostly likely near KRWI and KFAY. Looking ahead: Fog/low stratus will be possible again Mon morning. The weather and flight conditions for Mon through Wed remain somewhat uncertain and will be dependent upon the track/timing of what is currently Tropical Depression 4. Fog/low stratus will be possible each morning, while shower/storm chances for now will be highest south and east (KFAY and KRWI) and increase from Mon to Wed. && .CLIMATE... Record High Minimum Temperatures: August 3: KGSO: 76/2006 KRDU: 79/1935 KFAY: 78/2006 August 4: KGSO: 76/2011 KRDU: 78/1935 KFAY: 78/1928 August 5: KGSO: 76/2006 KRDU: 77/2022 August 6: KGSO: 75/2007 KRDU: 77/1930 KFAY: 79/2007 && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield/Luchetti NEAR TERM...Luchetti SHORT TERM...CA LONG TERM...CA AVIATION...Luchetti/KC CLIMATE...RAH
Hazardous weather outlook, Aug 3, 2:29 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 229 PM EDT Sat Aug 3 2024 NCZ007>010-021>026-038>041-073>076-083-084-041830- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- 229 PM EDT Sat Aug 3 2024 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to develop again on Sunday, with the primary threat of heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-042-043-078-088-089-041830- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 229 PM EDT Sat Aug 3 2024 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ077-085-086-041830- Harnett-Scotland-Hoke- 229 PM EDT Sat Aug 3 2024 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to develop again on Sunday, with the primary threat of heavy rainfall and localized flooding. The threat for excessive rainfall and localized flooding may persist through mid week as a tropical cyclone moves slowly over the Southeast US and Carolinas. Check hurricanes.gov for latest updates on the tropical system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:33 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
233 PM EDT Sat Aug 3 2024
NCZ007-008-031900-
Person NC-Granville NC-
233 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES THROUGH 300 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Virgilina, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bethel Hill and Mayo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.
&&
LAT...LON 3643 7885 3653 7900 3654 7899 3654 7867
TIME...MOT...LOC 1832Z 224DEG 26KT 3653 7885
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSpecial weather statement, Aug 3, 2:47 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
247 PM EDT Sat Aug 3 2024
NCZ038-039-073>075-083-031930-
Stanly NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-Moore NC-
247 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
SOUTHEASTERN DAVIDSON...NORTHWESTERN ANSON...MONTGOMERY...
SOUTHWESTERN RANDOLPH AND STANLY COUNTIES THROUGH 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or 7 miles southwest of Albemarle, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Troy, Badin Lake, North Carolina Zoo, Biscoe, Seagrove,
Plyler, Fairview In Union County, Locust, and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.
&&
LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
3558 8021 3563 8027 3570 8022 3567 7980
3554 7958 3497 8030 3519 8028 3520 8030
3518 8031 3517 8035 3518 8037 3517 8039
3517 8042 3516 8046 3518 8051
TIME...MOT...LOC 1847Z 224DEG 39KT 3527 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CASpecial weather statement, Aug 3, 3:16 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
316 PM EDT Sat Aug 3 2024
NCZ007>009-024>026-032015-
Franklin NC-Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
316 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN PERSON...VANCE...
NORTHEASTERN ORANGE...GRANVILLE...NORTHERN DURHAM AND NORTHWESTERN
FRANKLIN COUNTIES THROUGH 415 PM EDT...
At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Rougemont to 7 miles north
of Durham. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Durham, Henderson, Oxford, Hillsborough, Creedmoor, Butner,
Franklinton, Kittrell, Rougemont, and Stem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.
&&
LAT...LON 3610 7834 3605 7863 3608 7869 3607 7874
3603 7875 3598 7908 3628 7908 3654 7853
3654 7832
TIME...MOT...LOC 1914Z 250DEG 23KT 3631 7886 3607 7892
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDLocal storm report, Aug 3, 3:35 PM EDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
335 PM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail Burlington 36.08N 79.45W
08/03/2024 E1.00 Inch Alamance NC Broadcast Media
Relayed from WFMY.
&&
GreenSpecial weather statement, Aug 3, 4:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
427 PM EDT Sat Aug 3 2024
NCZ039-040-074>076-083-084-032130-
Anson NC-Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-
Moore NC-
427 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT MOORE...NORTHEASTERN ANSON...
SOUTHEASTERN MONTGOMERY...RICHMOND...SOUTHEASTERN RANDOLPH...LEE AND
CHATHAM COUNTIES THROUGH 530 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms
extending from Wadesboro northeast to Pittsboro, moving northeast at
45 mph.
HAZARD...Wind gusts up to 50 mph. Frequent lightning. Very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Southern Pines, Rockingham, Pittsboro, Troy, Carthage,
Pinehurst, Hamlet, Aberdeen, and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.
&&
LAT...LON 3518 8011 3514 8007 3517 8005 3521 8007
3585 7926 3584 7924 3587 7922 3577 7894
3561 7899 3558 7892 3544 7905 3481 7977
3511 8020
TIME...MOT...LOC 2025Z 222DEG 40KT 3524 7972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BadgettSpecial weather statement, Aug 3, 4:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
430 PM EDT Sat Aug 3 2024
NCZ010-011-032115-
Warren NC-Halifax NC-
430 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES THROUGH 515 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Halifax, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Arcola, Medoc Mountain
State Park, South Weldon, Airlie, Rosemary, and Roanoke Rapids Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.
&&
LAT...LON 3651 7790 3650 7784 3648 7776 3649 7772
3648 7768 3648 7765 3645 7763 3642 7759
3642 7755 3637 7755 3634 7759 3631 7757
3616 7775 3624 7805 3655 7790
TIME...MOT...LOC 2030Z 217DEG 31KT 3624 7782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:30 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 21 hr |
| Aug 3, 12:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| Aug 3, 1:45 PM EDT | Special Weather Statement | RAH | Alamance, Person | 60 min |
| Aug 3, 1:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Aug 3, 1:49 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Aug 3, 1:56 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 49 min |
| Aug 3, 1:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Aug 3, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 48 min |
| Aug 3, 2:32 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
| Aug 3, 2:33 PM EDT | Special Weather Statement | RAH | Person | 27 min |
| Aug 3, 2:36 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 39 min |
| Aug 3, 2:47 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 43 min |
| Aug 3, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 51 min |
| Aug 3, 3:16 PM EDT | Special Weather Statement | RAH | Durham, Granville, Vance | 59 min |
| Aug 3, 3:23 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Aug 3, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Person, Vance and 1 more | 49 min |
| Aug 3, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 49 min |
| Aug 3, 4:16 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Aug 3, 4:20 PM EDT | Areal Flood Advisory | RAH | Chatham, Montgomery, Moore, Randolph, Stanly | 3 hr |
| Aug 3, 4:27 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Montgomery, Moore, Richmond | 63 min |
| Aug 3, 4:30 PM EDT | Special Weather Statement | RAH | Halifax | 45 min |
| Aug 3, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore, Wake | 57 min |
| Aug 3, 5:00 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Warren | 60 min |
| Aug 3, 5:17 PM EDT | Flash Flood Warning | RAH | Franklin, Vance | 3 hr |
| Aug 3, 5:21 PM EDT | Special Weather Statement | RAH | Granville, Vance | 54 min |
| Aug 3, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Moore, Richmond, Scotland | 39 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake | 66 min |
| Aug 3, 6:00 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Richmond | 2 hr |
| Aug 3, 6:25 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 1 more | 3 hr |
| Aug 3, 6:37 PM EDT | Special Weather Statement | RAH | Forsyth | 38 min |
| Aug 3, 6:55 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Aug 3, 7:29 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 46 min |
| Aug 3, 7:57 PM EDT | Areal Flood Advisory | RAH | Franklin, Vance | 114 min |
Nearby
Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.